MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE® 2 IMPLANT 5 X 8.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE® 2 IMPLANT 5 X 8.5MM; DENTAL IMPLANT
Model Number XFOS585
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
Doctor reported that after insertion of the implant at tooth site 26, the mount could not be disengaged from the implant.Manual tools were used, but in the end it was necessary to remove the implant and place another one.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Weight unknown / not provided product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).One implant was returned for investigation.Visual evaluation of the as returned product identified the implant and mount with signs of use.Damage was seen at the mount screw, possibly from the removal process.During a functional test the mount does not disengage from the implant.A pre-existing condition noted on the per was low bone density (type iii).The reported device was located on tooth # 26 (fdi) and was used, placed and removed on the same day.The customer did not provide any pictures or x-rays.Review of appropriate documentation: documents reviewed: biomet 3i dental implant ifu p-iis086gi rev.J 2022/08.Information identified: warnings and precautions.Dhr review : dhr review was completed for the subject lot number (2021120735).It was confirmed that all operations and inspections were executed as per applicable procedure.No deviations or non-conformance's, which could have caused or contributed to the reported event, were noted as part of the dhr.Lot was inspected and passed all acceptance criteria by qa.Complaint history review: complaint history review was performed for the reported lot number (2021120735) for similar events and no other complaint was identified.Review completed utilizing keywords: 'does not disengage/release'.Post market trending review: october post market trending was reviewed and there were no actionable events or corrective actions for the reported event (does not disengage/release) or product.No actionable items have been triggered that will affect complaint handling on our end for this month.Therefore, based on the available information, device malfunction did occur and the reported event was confirmed.

Brand Name
OSSEOTITE® 2 IMPLANT 5 X 8.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key14950294
Report Number0001038806-2022-01055
Device Sequence Number17871325
Product Code DZE
UDI-Device Identifier00844868023944
UDI-Public(01)00844868023944(17)270110(10)2021120735
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K111216
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberXFOS585
Device Catalogue NumberXFOS585
Device Lot Number2021120735
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2022
Supplement Date Received by Manufacturer12/09/2022
Initial Report FDA Received Date07/07/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale